Alert archive / Texas / Wind Advisories in 2016

Wind Advisory 6, NWS Fort Worth, TX

March 29, 201622 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Mar 29, 2016, 10:18 PM CDT for 22 counties in Texas. It took effect at Mar 30, 2016, 1:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 29, 2016, 10:18 PM CDT (03:18 UTC)
In effect from
Mar 30, 2016, 1:00 PM CDT
Expired
Mar 30, 2016, 2:36 AM CDT
In force
Issued by
NWS Fort Worth, TX
All 22 counties

Bell County, TX, Collin County, TX, Cooke County, TX, Dallas County, TX, Denton County, TX, Ellis County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hill County, TX, Hunt County, TX, Johnson County, TX, Kaufman County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Navarro County, TX, Robertson County, TX, Rockwall County, TX, Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 62 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2016-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2016-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-415 J/kg
Mixed-layer LCL
1031 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
354 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

863 
WWUS74 KFWD 300318
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1018 PM CDT TUE MAR 29 2016

...A WIND ADVISORY WILL GO INTO EFFECT FOR AREAS ALONG AND JUST
EAST OF THE INTERSTATE 35 CORRIDOR WEDNESDAY AFTERNOON...

TXZ092>094-103>105-118>121-133-134-145>147-158>162-174-175-301215-
/O.NEW.KFWD.WI.Y.0006.160330T1800Z-160331T0000Z/
COOKE-GRAYSON-FANNIN-DENTON-COLLIN-HUNT-TARRANT-DALLAS-ROCKWALL-
KAUFMAN-JOHNSON-ELLIS-HILL-NAVARRO-FREESTONE-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON...
BONHAM...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...
PLANO...GREENVILLE...COMMERCE...FORT WORTH...ARLINGTON...DALLAS...
ROCKWALL...TERRELL...KAUFMAN...FORNEY...CLEBURNE...BURLESON...
WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS...HILLSBORO...
CORSICANA...TEAGUE...FAIRFIELD...KILLEEN...TEMPLE...FORT HOOD...
WACO...MARLIN...MEXIA...GROESBECK...BUFFALO...CENTERVILLE...
JEWETT...OAKWOOD...CAMERON...ROCKDALE...HEARNE...FRANKLIN...
CALVERT
1018 PM CDT TUE MAR 29 2016

...WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT WEDNESDAY. 

* TIMING...THE BEST TIME FOR BREEZY SOUTH WINDS WILL BE BETWEEN 1
  PM AND 7 PM CDT ON WEDNESDAY.

* WINDS...SUSTAINED WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS OF UP
  TO 35 MPH WILL BE POSSIBLE.

* IMPACTS...LOOSE OUTDOOR OBJECTS MAY BE BLOWN ABOUT IN THE STRONG
  SOUTH WINDS. IN ADDITION...DRIVING MAY BECOME DIFFICULT ON EAST-WEST
  ORIENTED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$

BAIN
1 follow-up statement
055 
WWUS74 KFWD 300736
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
236 AM CDT WED MAR 30 2016

...WIND ADVISORY IS CANCELLED...

TXZ092>094-103>105-118>121-133-134-145>147-158>162-174-175-300845-
/O.CAN.KFWD.WI.Y.0006.160330T1800Z-160331T0000Z/
COOKE-GRAYSON-FANNIN-DENTON-COLLIN-HUNT-TARRANT-DALLAS-ROCKWALL-
KAUFMAN-JOHNSON-ELLIS-HILL-NAVARRO-FREESTONE-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON...
BONHAM...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...
PLANO...GREENVILLE...COMMERCE...FORT WORTH...ARLINGTON...DALLAS...
ROCKWALL...TERRELL...KAUFMAN...FORNEY...CLEBURNE...BURLESON...
WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS...HILLSBORO...
CORSICANA...TEAGUE...FAIRFIELD...KILLEEN...TEMPLE...FORT HOOD...
WACO...MARLIN...MEXIA...GROESBECK...BUFFALO...CENTERVILLE...
JEWETT...OAKWOOD...CAMERON...ROCKDALE...HEARNE...FRANKLIN...
CALVERT
236 AM CDT WED MAR 30 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE WIND
ADVISORY. 

THE WINDS TODAY WILL BE BREEZY BUT SPEEDS ARE EXPECTED TO REMAIN
BELOW ADVISORY CRITERIA. EXPECT SUSTAINED SPEEDS OF 15 TO 20 MPH
WITH GUSTS AS HIGH AS 30 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Mar 29, 6:44 PM CDT, 3 hours 34 minutes earlier.

Area forecast discussion, Mar 29, 6:44 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
644 PM CDT TUE MAR 29 2016

.AVIATION...
A SPLIT FLOW REGIME HAS EVOLVED OVER THE PAST FEW DAYS AND IS
CURRENTLY IN PLACE ACROSS THE CONUS. WATER VAPOR IMAGERY SHOWS A
DEEPENING UPPER LOW CENTERED NEAR THE GREAT BASIN REGION. STRONG
SOUTHWEST FLOW ALOFT EXISTS OVER NORTH AND CENTRAL TEXAS AROUND
THE SOUTHEASTERN PERIPHERY OF THIS FEATURE. IN THE NORTHERN
STREAM...AN UPPER TROUGH WILL DEEPEN OVER THE NORTHERN AND
CENTRAL PLAINS OVER THE NEXT 48 HOURS.

A PRONOUNCED SHORTWAVE IS PROGGED TO EJECT EASTWARD FROM NEAR THE
GREAT BASIN LOW AND PROPAGATE ACROSS THE PLAINS WEDNESDAY AROUND
THE BASE OF THE NORTHERN BRANCH TROUGH. THIS WILL CAUSE A DRY
LINE OVER WEST TEXAS TO SURGE EASTWARD DURING THE AFTERNOON HOURS
WEDNESDAY. STRONG LIFT ASSOCIATED WITH THE SHORTWAVE WILL HAVE
ALREADY BEGUN TO ARRIVE DURING THE MID MORNING HOURS...SO ISOLATED
CONVECTION WILL LIKELY DEVELOP PRIOR TO 18Z JUST SOUTHEAST OF AREA
TAF SITES WHERE THE HIGHEST AMOUNTS OF GULF MOISTURE RESIDE.
ADDITIONAL STORMS WILL FIRE ALONG THE DRYLINE BY MID
AFTERNOON...SOME OF WHICH SHOULD BEGIN TO AFFECT THE DALLAS-FORT
WORTH AREA IN THE 21-23Z TIME FRAME. THERE COULD BE SOME
ADJUSTMENTS TO THE TIMING OF THUNDER IN THE METROPLEX IN LATER
FORECASTS...BUT FOR NOW WE WILL INDICATE PREVAILING -TSRA
BEGINNING 22Z BASED ON SOME OF THE MOST RECENT HIGH RESOLUTION
GUIDANCE. TIMING WILL BE SIMILAR FOR KACT...THOUGH AREAL COVERAGE
OVER CENTRAL TEXAS IS EXPECTED TO BE LOWER THAN AREAS OVER NORTH
AND NORTHEAST TEXAS. ACTIVITY SHOULD MOVE EAST OF THE AREA AFTER
00Z AS THE SHORTWAVE EXITS EAST OF THE PLAINS.

FOR TONIGHT INTO EARLY WEDNESDAY...A STRONG LOW LEVEL JET WILL
LEAD TO LOWERING CEILINGS...WITH IFR BECOMING A GOOD POSSIBILITY
PRIOR TO 30/12Z. CIGS WILL IMPROVE SOME DURING THE LATE MORNING
HOURS WEDNESDAY BUT WILL LIKELY REMAIN MVFR AT ALL LOCATIONS FOR
MOST OF THE DAY. OTHERWISE...GUSTY SOUTH WINDS ARE EXPECTED
THROUGH THE FORECAST PERIOD IN ADVANCE OF A COLD FRONT...WHICH
SHOULD ARRIVE AROUND 31/12Z.

30

&&

.PREV DISCUSSION... /ISSUED 245 PM CDT TUE MAR 29 2016/
CLOUDS AND MOISTURE CONTINUE TO STREAM INTO THE AREA THIS
AFTERNOON. WHILE NOT CURRENTLY SEEING ANYTHING ON RADAR...WE WILL
LIKELY SEE SOME VERY LIGHT RAIN DEVELOP LATER THIS EVENING AND
OVERSPREAD NORTH-CENTRAL TX AROUND AND JUST AFTER MIDNIGHT. NOT
EXPECTING MUCH IN THE WAY OF RAINFALL AMOUNTS WITH THIS INITIAL
ACTIVITY...BUT WITH CLOUDS AND THE LIGHT RAIN...IT WILL KEEP
TEMPERATURES FROM FALLING MUCH BELOW MID 60S OVERNIGHT.

AN UPPER TROUGH WILL BE MOVING INTO THE FOUR CORNERS REGION BY
TOMORROW MORNING AND SEVERAL SHORTWAVES OUT AHEAD OF THIS FEATURE
WILL INCREASE RAIN CHANCES BEGINNING AROUND DAYBREAK OR JUST PRIOR
TO DAYBREAK. WITH ONLY MARGINAL ELEVATED INSTABILITY THE FIRST
PART OF THE DAY...A FEW STORMS COULD PRODUCE HAIL EARLY BUT
WIDESPREAD SEVERE STORMS ARE NOT ANTICIPATED THROUGH LATE MORNING.

THE BIGGEST QUESTION TOMORROW WILL BE HOW THE EARLY ACTIVITY
IMPACTS DYNAMICS GOING INTO THE AFTERNOON HOURS. FOR NOW...MODELS
INDICATE ENOUGH STRONG WARM AIR ADVECTION WOULD BE ABLE TO
OVERCOME ANY EARLIER ACTIVITY AND STORMS SHOULD BE INTENSIFYING
AND INCREASING IN COVERAGE BY EARLY AFTERNOON AS THE SURFACE
DRYLINE SHIFTS TO AROUND THE I-35 CORRIDOR. AS SUCH...THE BEST
CHANCES FOR SEVERE STORMS WILL BE GENERALLY ALONG AND EAST OF I-35
AND THIS ACTIVITY IS LIKELY TO CONTINUE INTO THE LATE EVENING
HOURS. HAIL WILL BE THE DOMINANT THREAT WITH THE AFTERNOON AND
EVENING ACTIVITY ALTHOUGH DAMAGING WINDS...ISOLATED
TORNADOES...AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE AS WELL.

BY DAYBREAK ON THURSDAY WE MAY STILL SEE SOME LINGERING SHOWERS
AND STORMS OVER EASTERN PORTIONS OF THE REGION BUT THOSE SHOULD BE
USHERED QUICKLY OUT OF THE AREA AS THE FRONT QUICKLY SWEEPS
THROUGH. AS THE REMNANTS OF THE UPPER TROUGH APPROACH ON
FRIDAY...WE ARE LIKELY TO SEE ANOTHER INCREASE IN CLOUDS AND COULD
POSSIBLY SEE SOME LIGHT SHOWERS MAINLY OVER SOUTHERN PORTIONS OF
THE AREA FRIDAY AFTERNOON AND EVENING.

THE COOLER TEMPERATURES ARRIVE LATE THURSDAY INTO FRIDAY
AND THE COOLEST TEMPERATURES ARE EXPECTED SATURDAY MORNING WHEN
LOWS WILL BE IN THE LOWER TO MID 40S.

RIDGING BUILDS IN OVER THE REGION THROUGH THE FIRST HALF OF NEXT
WEEK...KEEPING THINGS DRY AND ALLOW TEMPERATURES TO GRADUALLY
WARM.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  65  78  56  72  48 /  30  60  30  10   5
WACO, TX              65  79  57  74  49 /  30  60  30  10   5
PARIS, TX             61  73  56  70  45 /  30  80  60  10   5
DENTON, TX            64  77  52  70  44 /  40  60  20   5   5
MCKINNEY, TX          63  76  55  70  45 /  40  70  30  10   5
DALLAS, TX            66  78  57  73  49 /  30  60  30  10   5
TERRELL, TX           64  76  57  72  47 /  30  70  40  10   5
CORSICANA, TX         65  78  60  73  49 /  30  70  40  20   5
TEMPLE, TX            66  79  59  75  49 /  30  50  30  10   5
MINERAL WELLS, TX     64  81  51  72  44 /  40  50  10   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 29, 3:22 PM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
322 PM CDT TUE MAR 29 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301130-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
322 PM CDT TUE MAR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION OVERNIGHT
TONIGHT AS LARGE SCALE LIFT INCREASES IN ADVANCE OF AN APPROACHING
UPPER LEVEL LOW. THESE STORMS WILL HAVE THE POTENTIAL TO BECOME
STRONG. SMALL HAIL AND CLOUD TO GROUND LIGHTNING WILL BE THE
WEATHER HAZARDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORM CHANCES WILL INCREASE ON WEDNESDAY AS THE UPPER
LEVEL LOW MOVES INTO THE PLAINS AND A DRYLINE AND COLD FRONT
APPROACH FROM THE WEST. THE ATMOSPHERE ACROSS NORTH AND CENTRAL
TEXAS WILL BE WARM...HUMID AND UNSTABLE RESULTING IN A THREAT FOR
SEVERE STORMS MAINLY WEDNESDAY AFTERNOON AND NIGHT. THERE IS
EXPECTED TO BE TWO AREAS OF CONCENTRATION FOR SEVERE STORM
DEVELOPMENT...ONE ALONG THE DRYLINE LOCATED WEST OF INTERSTATE 35
AND THE OTHER IN THE WARM AND HUMID ENVIRONMENT EAST OF THE
DRYLINE...MAINLY ALONG AND EAST OF INTERSTATE 35. STORMS ARE
EXPECTED TO DEVELOP IN BOTH AREAS AND SEVERE PARAMETERS SUGGEST
SUPERCELLS WILL BE POSSIBLE WITH A THREAT FOR LARGE HAIL...
DAMAGING WINDS...AND ISOLATED TORNADOES. THE THREAT FOR SEVERE
STORMS WILL CONTINUE INTO THE NIGHT AS THE FRONT OVERTAKES THE
DRYLINE AND MOVES IT EAST THROUGH THE REGION. THE CHANCE FOR
STORMS WILL END THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED OVERNIGHT
TONIGHT.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 1:40 PM CDTSpecial Weather StatementFWDStephens20 min
Mar 30, 1:46 PM CDTSpecial Weather StatementFWDHenderson14 min
Mar 30, 1:53 PM CDTSevere Thunderstorm WarningFWDStephens67 min
Mar 30, 2:05 PM CDTSpecial Weather StatementFWDVan Zandt40 min
Mar 30, 2:26 PM CDTSevere Thunderstorm WarningFWDHenderson, Van Zandt64 min
Mar 30, 2:58 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens62 min
Mar 30, 3:03 PM CDTSpecial Weather StatementFWDWise27 min
Mar 30, 3:09 PM CDTSpecial Weather StatementFWDYoung21 min
Mar 30, 3:15 PM CDTSevere Thunderstorm WarningFWDWise60 min
Mar 30, 3:33 PM CDTSevere Thunderstorm WarningFWDParker57 min
Mar 30, 3:55 PM CDTSevere Thunderstorm WarningFWDPalo Pinto65 min
Mar 30, 3:57 PM CDTSevere Thunderstorm WarningFWDErath63 min
Mar 30, 4:13 PM CDTSevere Thunderstorm WarningFWDComanche, Eastland47 min
Mar 30, 4:32 PM CDTSpecial Weather StatementFWDTarrant43 min
Mar 30, 4:43 PM CDTSevere Thunderstorm WarningFWDParker, Tarrant47 min
Mar 30, 4:49 PM CDTAreal Flood AdvisoryFWDParker3 hr
Mar 30, 4:58 PM CDTSpecial Weather StatementFWDHamilton47 min
Mar 30, 5:03 PM CDTSevere Thunderstorm WarningFWDHood, Johnson, Somervell42 min
Mar 30, 5:09 PM CDTSevere Thunderstorm WarningFWDComanche, Hamilton66 min
Mar 30, 5:15 PM CDTTornado WarningFWDJohnson15 min
Mar 30, 5:27 PM CDTSevere Thunderstorm WarningFWDJohnson, Tarrant63 min
Mar 30, 5:52 PM CDTAreal Flood AdvisoryFWDComanche, Hamilton3 hr
Mar 30, 5:57 PM CDTSevere Thunderstorm WarningFWDDallas, Ellis63 min
Mar 30, 6:05 PM CDTFlash Flood WarningFWDJohnson3 hr
Mar 30, 6:14 PM CDTSevere Thunderstorm WarningFWDComanche, Hamilton61 min
Mar 30, 6:25 PM CDTSevere Thunderstorm WarningFWDEllis, Johnson65 min
Mar 30, 6:34 PM CDTSevere Thunderstorm WarningFWDBosque41 min
Mar 30, 6:42 PM CDTFlash Flood WarningFWDHamilton2 hr
Mar 30, 6:59 PM CDTSevere Thunderstorm WarningFWDBosque, Coryell, Hamilton, McLennan51 min

Nearby

Wind Advisories in Texas, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.